MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V437QR-30
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the single use mechanical lithotriptor v exhibited a situation where the basket could neither be opened nor closed during stone crushing, necessitating the use of the emergency handle to crush the remaining stones.The issue was found during an unknown therapeutic procedure and the procedure was completed with a similar device.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
Note - section g4 (pma/510(k) number shortened from: "class2-exmpt" to: "class2exmpt", due to character restrictions.This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: d4, d8, d9, and g2 (company representative and other should be unmarked).Additional information added to field g4, h3, h4, and h6.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.Based on the results of the investigation, and the investigation results in the past, it is likely the following led to the malfunction: 1.Due to various factors such as the shape, numbers, hardness of the calculus, a force beyond the strength resistance was applied to the device during the lithotripsy, which caused that the basket got stuck.3.The coil sheath near the operating section was severed together with the wire with a tool in order to combine it with the emergency lithotripter.4.The emergency lithotripter was able to crush the calculus in the basket.However, the root cause of the event, could not be identified.The event can be detected and prevented by following the instructions for use which state: "do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotripter.The pipe or the basket wire may break and part of this instrument may remain in the body." "use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotripter." "a lithotripter cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, 'emergency treatment' may occur.Use the lithotripter by considering that it may lead to damaging the instrument and that open surgery may have to take place." "this instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected." "during lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body." "do not rotate the bml handle knob abruptly.This instrument may break, and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body." "lower the endoscope¿s forceps elevator when performing lithotripsy.If lithotripsy is performed when the elevator is not lowered, the scope or the instrument may break and/or the calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19464161
Report Number9614641-2024-01204
Device Sequence Number18002530
Product Code LQC
UDI-Device Identifier04953170462610
UDI-Public04953170462610
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V437QR-30
Device Lot Number3ZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown